Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

June 21, 2011Murray County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 21, 2011, 7:25 PM EDT for Murray County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2011, 7:25 PM EDT (23:25 UTC)
Expired
Jun 21, 2011, 8:15 PM EDT
In force
50 min
Issued by
NWS Atlanta, GA

County Murray County, GA

The radar

The Northeast Alabama radar (KHTX), 130 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1450 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

156 
WWUS82 KFFC 212325
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
725 PM EDT TUE JUN 21 2011

GAZ004>006-220015-
725 PM EDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHITFIELD...
MURRAY AND FANNIN COUNTIES UNTIL 815 PM EDT...

AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GREGORY...MOVING EAST AT 40 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
WHITFIELD...MURRAY AND FANNIN COUNTIES THROUGH 815 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE GREGORY...BEAVERDALE...
COHUTTA...CISCO...TENNGA...COHUTTA WILDERNESS AND JONES MILL.

&&

LAT...LON 3490 8447 3493 8499 3499 8494 3499 8444
TIME...MOT...LOC 2324Z 253DEG 34KT 3496 8474

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 4:22 PM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 21, 4:22 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
422 PM EDT TUE JUN 21 2011

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
PRIMARY CONCERN AGAIN IS CHC FOR SEVERE CONVECTION WED AND THURS.
STORMS HAVE MANAGED TO DODGE CWA THIS AFTERNOON...NO ONE SEEMS TO
BE COMPLAINING OTHER THAN THOSE WISHING FOR SOME RAIN. MODELS
STILL IN GOOD AGREEMENT TO UPPER TROUGH WILL SLOWLY PROGRESS EAST
REST OF THIS WEEK AND SOUTHERN FRINGE OF WESTERLIES WILL DIP INTO
ALL OF NORTH GA. EXPECT STORMS IN AL TO WEAKEN THIS EVENING BUT
STORMS FURTHER WEST TO PERSIST OVERNIGHT AND CONTINUE EAST INTO NW
GA AFTER SUNRISE. THIS SCENARIO DEPICTED BY MOST MODELS INCLUDING
12Z GFS/15Z SREF MEAN/12Z ECMWF. 12Z AND 18Z NAM STILL ODD MEN OUT
WITH NO INDICATION OF OVERNIGHT CONVECTION TO THE WEST...ALTHOUGH
18Z NAM DOES FIRE IT UP IN THE MORNING OVER NW GA. HAVE BUMPED
POPS UP FOR LATE TONIGHT AND WED FOR NW 1/2 OF CWA. IF ENOUGH
CLOUDS AND PRECIP CAN COME THROUGH IN THE MORNING...THIS WOULD
DECREASE INSTABILITY AND LOW LEVEL FORCING AND HOPEFULLY JUST
GIVING US SOME NEEDED RAIN. IF CONVECTION AND CLOUDS DISSIPATE IN
THE MORNING...COULD BE IN FOR SOME REALLY ROUGH WEATHER AS
VERTICAL WIND SHEAR WILL BE UNSEASONABLY STRONG. 0-6KM BULK SHEAR
STILL PROGGED AT 20-25KTS. DAMAGING WINDS WOULD BE THE PRIMARY
THREAT...BUT AGAIN DEPENDS ON EVOLUTION OF OVERNIGHT AND MORNING
CONVECTION. FOR NOW...NAM THE ONLY MODEL REALLY SHOWING THIS. WILL
HAVE TO WAIT AND SEE.

AS WAVE MOVES SLOWLY EAST THURS...FLOW ALOFT OVER GA BECOMES MORE
WESTERLY THAN SW AND A TAD WEAKER. MAY BE A LITTLE LESS COVERAGE
OF STORMS AS RIBBON OF DRIER AIR WRAPS IN FROM THE WEST OVER NORTH
GA. HAVE CONTINUED CHC POPS WITH PLENTY OF MOISTURE AND
INSTABILITY OVER ALL BUT FAR NORTH GA.

USED BIAS ADJUSTED MET GUIDANCE AND RECENT PERSISTENCE FOR MIN
TEMPS AND BIAS ADJUSTED MAV/MET FOR MAX TEMPS.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
WEAK UPPER TROUGH AXIS STILL PROGGED BY MED RANGE MODELS TO REMAIN
OVER THE SOUTHEAST THROUGH TUESDAY. 12Z ECMWF A LITTLE FASTER
PUSHING IT OUT BUT VERY LITTLE DIFFERENCE BETWEEN IT AND 12Z
GFS AND GEFS MEAN. SHOULD KEEP US IN FAIRLY ACTIVE PATTERN WITH
SCT DIURNALLY DRIVEN STORMS IN THE AFT/EVE WITH NEAR OR SLIGHTLY
BELOW NORMAL MAX TEMPS. MIN TEMPS SHOULD STAY WARM. GOING FCST
LOOKS GOOD AS 12Z RUNS NOT MUCH DIFFERENT THAN 00Z RUNS.

SNELSON

&&

.AVIATION...
18Z UPDATE...
EXPECT SCT CU 4 TO 6 THSD FT TO CONTINUE THIS AFTERNOON INTO EARLY
EVENING...WITH VARYING AMOUNTS OF MID-HIGH CLOUDS REST OF THE NIGHT.
SCT-BKN CU AROUND 4 THSD FT DEVELOPING AGAIN WEDNESDAY MORNING
WITH CIGS POSSIBLY LOWERING INTO THE MVFR RANGE IN SCT SHOWERS
/THUNDERSTORMS AFTER 16Z. SOUTHWEST WINDS 8 TO 12 KTS...DIMINISHING
TO 5 KT OR LESS AFTER 02Z...THEN INCREASING INTO THE 10-15 KT
RANGE AFTER SUNRISE WEDNESDAY.

//ATL CONFIDENCE...18Z UPDATE...
MED TO HIGH ON ALL ELEMENTS

49

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  92  69  90 /  20  40  50  30
ATLANTA         75  87  71  87 /  20  70  50  30
BLAIRSVILLE     68  81  66  84 /  20  80  60  40
CARTERSVILLE    70  87  68  88 /  30  80  50  40
COLUMBUS        75  93  72  90 /  20  40  40  40
GAINESVILLE     72  87  68  87 /  20  70  60  40
MACON           73  95  71  91 /  10  20  40  40
ROME            71  87  68  88 /  40  80  50  40
PEACHTREE CITY  70  88  68  88 /  20  70  40  30
VIDALIA         76  97  74  92 /  10  20  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13
Hazardous weather outlook, Jun 21, 6:18 AM EDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 AM EDT TUE JUN 21 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
618 AM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
A FEW THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO DRIFT TO THE EAST TOWARD THE
ATLANTIC TODAY. AS A RESULT...GEORGIA WILL HAVE AN INCREASE IN
MOIST SOUTHWESTERLY FLOW THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY
WINDS.

.DISCUSSION...
GEORGIA WILL COME UNDER THE INFLUENCE OF A MOIST SOUTHWESTERLY FLOW
TODAY AND TONIGHT. SEVERAL IMPULSES IN THE FLOW SHOULD MOVE
NORTHEASTWARD ACROSS ALABAMA...GIVING THE FORECAST AREA A CHANCE
FOR A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING. INSTABILITY
WILL BE MODERATE BUT ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW
SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Jun 21, 6:46 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     TSTM WND DMG     LOOKOUT MOUNTAIN        34.98N 85.36W
06/21/2011                   WALKER             GA   911 CALL CENTER

            WALKER COUNTY 911 RELAYED A REPORT OF NUMEROUS TREES DOWN
            IN THE LOOKOUT MOUNTAIN AREA.

&&

AGIBBS
Special weather statement, Jun 21, 6:46 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EDT TUE JUN 21 2011

GAZ096-212315-
646 PM EDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN BLECKLEY COUNTY
UNTIL 715 PM EDT...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PAULK...MOVING NORTHEAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
BLECKLEY COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE BAILEYS PARK...MAGNOLIA...PAULK...COCHRAN...
PORTER...COLEY STATION...ROYAL...GOLDSBORO...REBIE AND CARY. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3240 8350 3242 8348 3246 8350 3256 8328
      3252 8319 3244 8315 3245 8318 3234 8330
      3233 8329 3228 8335
TIME...MOT...LOC 2247Z 214DEG 21KT 3238 8342
Special weather statement, Jun 21, 6:49 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EDT TUE JUN 21 2011

GAZ038-039-212330-
649 PM EDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WILKES AND
OGLETHORPE COUNTIES UNTIL 730 PM EDT...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF CENTERVILLE TO
WASHINGTON...MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WILKES AND OGLETHORPE COUNTIES THROUGH 730 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CENTERVILLE...SANDY
CROSS...CELESTE...RAYLE...WASHINGTON...LEXINGTON...HUTCHINGS...
CRAWFORD...VESTA...NEWTOWN...JACKSONS CROSSROADS...METASVILLE...
MALLORYSVILLE...NORMAN AND FLORAL HILL. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3369 8273 3386 8325 3402 8291 3399 8286
      3400 8283 3398 8279 3398 8276 3392 8261
      3388 8260 3387 8256 3382 8259 3376 8256
TIME...MOT...LOC 2249Z 269DEG 16KT 3387 8297 3379 8280
          3372 8271
Special weather statement, Jun 21, 6:59 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
659 PM EDT TUE JUN 21 2011

GAZ061-074-212345-
659 PM EDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 50 MPH WINDS
IN WASHINGTON AND HANCOCK COUNTIES UNTIL 745 PM EDT...

AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LINTON...MOVING EAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
WASHINGTON AND HANCOCK COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE DEEPSTEP...BEULAH...LINTON...HAMBURG
STATE PARK AND WARTHEN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3329 8281 3308 8271 3300 8300 3317 8308
TIME...MOT...LOC 2259Z 248DEG 6KT 3312 8294
Local storm report, Jun 21, 7:19 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
719 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TSTM WND DMG     SUMMERVILLE             34.48N 85.35W
06/21/2011                   CHATTOOGA          GA   EMERGENCY MNGR

            CHATTOOGA COUNTY EMA RELAYED A REPORT OF AT LEAST SIX
            TREES DOWN IN THE THE COUNTY.

&&

AGIBBS
Special weather statement, Jun 21, 7:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
725 PM EDT TUE JUN 21 2011

GAZ004>006-220015-
725 PM EDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHITFIELD...
MURRAY AND FANNIN COUNTIES UNTIL 815 PM EDT...

AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GREGORY...MOVING EAST AT 40 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
WHITFIELD...MURRAY AND FANNIN COUNTIES THROUGH 815 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE GREGORY...BEAVERDALE...
COHUTTA...CISCO...TENNGA...COHUTTA WILDERNESS AND JONES MILL.

&&

LAT...LON 3490 8447 3493 8499 3499 8494 3499 8444
TIME...MOT...LOC 2324Z 253DEG 34KT 3496 8474

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 5:50 PM EDTSpecial Weather StatementFFCChattooga, Dade, Floyd, Walker55 min
Jun 21, 6:02 PM EDTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Walker43 min
Jun 21, 6:04 PM EDTSevere Thunderstorm WarningFFCOglethorpe, Wilkes41 min
Jun 21, 6:28 PM EDTSpecial Weather StatementFFCTwiggs, Wilkinson47 min
Jun 21, 6:37 PM EDTSevere Thunderstorm WarningFFCTwiggs, Wilkinson38 min
Jun 21, 6:45 PM EDTSpecial Weather StatementFFCCatoosa30 min
Jun 21, 6:46 PM EDTSpecial Weather StatementFFCBleckley29 min
Jun 21, 6:49 PM EDTSpecial Weather StatementFFCOglethorpe, Wilkes41 min
Jun 21, 6:59 PM EDTSpecial Weather StatementFFCHancock46 min
Jun 21, 7:07 PM EDTSevere Thunderstorm WarningFFCHancock, Washington38 min
Jun 21, 7:12 PM EDTSevere Thunderstorm WarningFFCBleckley, Twiggs, Wilkinson32 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.